What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Jul 8, 3:00 PM EST, 45 minutes earlier.
Area forecast discussion, Jul 8, 3:00 PM EST, 45 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
400 PM EDT Wed Jul 8 2020
.SYNOPSIS...
Weak high pressure will continue to influence our weather into
Thursday. Weak low pressure centered along the Carolina coast
this afternoon is forecast to progress to the north. The low is
expected to pass through or near our region on Friday and Friday
night. A frontal boundary is anticipated to approach from the
northwest on Saturday. The front is expected to move slowly
through our region on Sunday and Monday before drifting away to
our southeast during the middle of the new week.
&&
.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
Showers and thunderstorms have formed a broken line across
northern portions of the forecast area extending from northern
New Jersey to Reading, Pennsylvania. CAPE values remain
reasonable for summertime from 1000 to 1500 J/kg. Cloud cover
once again remained persistent this morning, lingering longer
than forecast, and this likely hinder more expansive
thunderstorm development for this afternoon. Nonetheless, give
antecedent rains, PWAT values still near 2 inches, very weak
storm motions (yet again), flooding or flash flooding remains
the primary concern with these thunderstorms. Thus, a Flash
Flood Watch was issued for portions of the Lehigh Valley and
northern New Jersey where the greatest forcing from storm
outflow is centered. 1-2 inches of rain is possible, but cannot
rule out localized higher amounts in stronger storms through the
late evening. Storms will struggle to push much further
southward with the weak storm motions and lack of frontal
forcing, thus storms should remain north of the Philly Metro, at
least Center City, that is.
Convection will wane into the overnight with sunset, save for a
few linger thunderstorms across Northern and Central New
Jersey. Low clouds and patchy fog will once again be possible
with increased moisture and light winds (similar to last night).
Trying to pinpoint where exactly this occurs remains tricky
business. Lows will drop into the low 70s across the region.
&&
.SHORT TERM /6 AM THURSDAY MORNING THROUGH 6 PM THURSDAY/...
A very similar day tomorrow before the coastal storm begins to
work into the region. Patchy fog is possible in the morning,
with low clouds and stratus persisting into the early morning
once again. Think the overall risk for showers and thunderstorms
will be lower given the more robust forecast trends for the
coastal storm system. Weak ridging pushes ahead of this system
over our region through the early afternoon, with high
temperatures forecast to reach into the upper 80s to near 90 in
the urban corridor. Current forecast trends begin to push this
system near our region up the Delmarva Peninsula with initial
rain showers possible by late afternoon to evening starting
across Delaware and Maryland late Thursday evening and working
northward into the overnight. More to come on this system as it
rapidly evolves and we continue to provide the latest forecast
information as it becomes available.
&&
.LONG TERM /THURSDAY NIGHT THROUGH WEDNESDAY/...
We continue to keep a very close eye on the low that will be
approaching our region from the south on Thursday night. The
guidance has been trending westward with the track, so the
feature may pass over or very near our region from Friday into
Friday night.
The low is not forecast to be particularly strong by the time
it reaches our area, so the wind is not much of a concern.
However, it will have a good deal of moisture associated with
it. There is the potential for widespread heavy rain in
northeastern Maryland, Delaware, New Jersey and eastern
Pennsylvania. The recent heavy rainfall in parts of our region
has increased our susceptibility to flooding. We will work to
refine the threat area as we get closer to the event. It appears
as though most of the heavy rain will lift to our north on
Friday night.
A frontal boundary is forecast to approach from the northwest
on Saturday and it is expected to move slowly through our region
on Sunday and Monday. There will likely be enough moisture and
instability during the afternoon and early evening each day to
result in scattered showers and thunderstorms.
The front is anticipated to move away to our southeast on
Tuesday and Wednesday. As a result, there is a decreasing chance
of precipitation at that time.
The clouds and precipitation are expected to keep high
temperatures in the upper 70s to the middle 80s on Friday.
Maximum readings should favor the middle 80s to the lower 90s
from Saturday through Wednesday.
&&
.AVIATION /20Z WEDNESDAY THROUGH MONDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY and surrounding areas.
Into this evening...VFR across most of the terminals with
showers and thunderstorms through the remainder of the afternoon
and into the evening at KRDG and KABE. These showers may work
far enough south to impact KPNE and/or KTTN, but confidence
isn't particularly high at this point. Southerly winds from 5 to
10 knots, with occasional transitions to southwesterly through
22Z. Moderate confidence.
Tonight...VFR across the southern terminals that remain rain-
free through the evening, with MVFR conditions lingering across
terminals that see rain. Low clouds and patchy fog possible
again tonight with CIGs dropping to MVFR or even IFR, likely
similar to last night. Light and variable winds with a southerly
prevailing direction less than 5 knots. Moderate confidence.
Thursday...Sub-VFR CIGs lifting to VFR in the morning with a
few afternoon showers and thunderstorms bringing restrictions.
East- southeasterly winds from 5 to 10 knots and gusts to 15
knots. Moderate confidence.
Outlook...
Thursday night...VFR possibly lowering to MVFR as showers and
thunderstorms spread northward into our region. Southeast to
northeast wind 5 to 10 knots. Medium confidence.
Friday...MVFR/IFR in showers and thunderstorms. The rain will
be heavy at times. Northeast wind around 10 knots, becoming
variable. Medium confidence.
Friday night...MVFR/IFR in showers and thunderstorms with a
decreasing chance of rain overnight. Variable wind 5 to 10
knots, becoming northwest. Medium confidence.
Saturday...Mainly VFR. A chance of afternoon showers and
thunderstorms. West to southwest wind 5 to 10 knots. Medium
confidence.
Saturday night...Mainly VFR. A chance of evening showers and
thunderstorms. Late night visibility restrictions are possible.
Variable wind 6 knots or less. Medium confidence.
Sunday...Mainly VFR. A chance of afternoon showers and
thunderstorms. West to southwest wind 5 to 10 knots. Medium
confidence.
Sunday night...Mainly VFR. A chance of evening showers and
thunderstorms. Late night visibility restrictions are possible.
Variable wind 6 knots or less. Medium confidence.
Monday...Mainly VFR. A chance of afternoon showers and
thunderstorms. West to southwest wind 5 to 10 knots. Medium
confidence.
&&
.MARINE...
Sub-advisory conditions expected through the overnight with
south-southeasterly winds from 5 to 10 knots with gusts from 15
to 20 knots. Waves 3 feet or less.
Thursday...Sub-advisory conditions continue as winds turn
easterly from 10 to 15 knots. Afternoon showers and
thunderstorms possible, especially across the southern Atlantic
Waters late in the day. Seas 3 feet or less.
Outlook...
Thursday night...A Small Craft Advisory is in effect for our
ocean waters from Brigantine and Atlantic City southward and for
Delaware Bay for wind gusts around 25 knots.
Friday...A Small Craft Advisory is in effect for our ocean
waters for wind gusts around 25 knots and wave heights building
to 5 to 7 feet.
Friday night...Wave heights on our ocean waters may remain
around 4 to 6 feet.
Saturday through Monday...No marine headlines are anticipated.
Rip Currents...
There is a low risk for the development of dangerous and life
threatening rip currents through tonight with a moderate risk on
Thursday.
Heading into Friday, we anticipate the risk for dangerous rip
currents to increase substantially. As seas build over the
region, and we go through a prolonged period of longer period
onshore swell, the risk for dangerous, life threatening rip
currents will be at least moderate and possibly high especially
for the Jersey coastline. Those with beach interests should
monitor conditions closely as the development of dangerous rip
currents seems quite likely based on latest trends in the
forecast.
&&
.TIDES/COASTAL FLOODING...
The area of low pressure moving northward near the coast from
Thursday night through Friday night is not expected to be
particularly strong and it should be somewhat progressive. As a
result, we are not anticipating much in the way of tidal
flooding. Positive departures in excess of 2 foot are needed to
produce minor flooding. It seems as though tidal departures will
remain less than 2 feet at most coastal locations on Friday.
&&
.EQUIPMENT...
The Reading Regional Airport (KRDG) ASOS is experiencing
technical problems. Data will be missing or incomplete until
further notice.
The NOAA Weather Radio All Hazards broadcast from Hibernia
Park, PA (WNG704) remains off the air until further notice due
to damage to the antenna during the June 3 derecho.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...Flash Flood Watch until 10 PM EDT this evening for PAZ054-055-
060>062.
NJ...Flash Flood Watch until 10 PM EDT this evening for NJZ001-007-
008.
DE...None.
MD...None.
MARINE...Small Craft Advisory from 10 PM Thursday to 6 PM EDT Friday
for ANZ452>455.
Small Craft Advisory from 4 AM to 6 PM EDT Friday for ANZ450-
451.
Small Craft Advisory from 10 PM Thursday to 10 AM EDT Friday
for ANZ430-431.
&&
Synopsis...Iovino
Near Term...Davis
Short Term...Davis
Long Term...Iovino
Aviation...Davis/Iovino
Marine...Davis/Iovino
Tides/Coastal Flooding...Iovino
Equipment...WFO PHIHazardous weather outlook, Jul 8, 3:05 PM EST, 40 minutes before
Hazardous Weather Outlook
National Weather Service Mount Holly NJ
405 PM EDT Wed Jul 8 2020
NJZ001-007>009-PAZ060>062-103-105-092015-
Sussex-Warren-Morris-Hunterdon-Berks-Lehigh-Northampton-
Western Montgomery-Upper Bucks-
405 PM EDT Wed Jul 8 2020
...FLASH FLOOD WATCH IN EFFECT UNTIL 10 PM EDT THIS EVENING...
This Hazardous Weather Outlook is for northern New Jersey,
northwest New Jersey, east central Pennsylvania and southeast
Pennsylvania.
.DAY ONE...Tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Flash Flood Watch.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
The National Hurricane Center is currently monitoring Invest 98L as
a potential tropical cyclone. This low pressure system is currently
forecast to track close to the region and could bring heavy rain.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed. Please relay any information about
observed severe weather to the NWS while following all local, state,
and CDC guidelines.
MDZ008-012-015-019-020-NJZ010-015-PAZ054-055-101-102-104-092015-
Cecil-Kent MD-Queen Annes-Talbot-Caroline-Somerset-Mercer-Carbon-
Monroe-Western Chester-Eastern Chester-Eastern Montgomery-
405 PM EDT Wed Jul 8 2020
This Hazardous Weather Outlook is for northeast Maryland, central
New Jersey, northern New Jersey, northeast Pennsylvania and
southeast Pennsylvania.
.DAY ONE...Tonight.
There is a low probability for widespread hazardous weather.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
The National Hurricane Center is currently monitoring Invest 98L as
a potential tropical cyclone. This low pressure system is currently
forecast to track close to the region and could bring heavy rain.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
DEZ001>003-NJZ012-013-016>023-027-PAZ070-071-106-092015-
New Castle-Kent-Inland Sussex-Middlesex-Western Monmouth-Salem-
Gloucester-Camden-Northwestern Burlington-Ocean-Cumberland-Atlantic-
Cape May-Southeastern Burlington-Delaware-Philadelphia-Lower Bucks-
405 PM EDT Wed Jul 8 2020
This Hazardous Weather Outlook is for central Delaware, northern
Delaware, southern Delaware, central New Jersey, northern New
Jersey, southern New Jersey and southeast Pennsylvania.
.DAY ONE...Tonight.
There is a low probability for widespread hazardous weather.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
The National Hurricane Center is currently monitoring Invest 98L as
a potential tropical cyclone. This low pressure system is currently
forecast to track close to the region and could bring heavy rain.
Localized minor tidal flooding is possible.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
DEZ004-NJZ014-024>026-092015-
Delaware Beaches-Eastern Monmouth-Atlantic Coastal Cape May-
Coastal Atlantic-Coastal Ocean-
405 PM EDT Wed Jul 8 2020
This Hazardous Weather Outlook is for southern Delaware, central
New Jersey and southern New Jersey.
.DAY ONE...Tonight.
There is a low probability for widespread hazardous weather.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
The National Hurricane Center is currently monitoring Invest 98L as
a potential tropical cyclone. This low pressure system is currently
forecast to track close to the region and could bring heavy rain.
Localized minor tidal flooding is possible.
There is a moderate risk for the formation of dangerous, life-
threatening rip currents on Thursday. The risk may increase on
Friday.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
ANZ430-431-450>455-092015-
Delaware Bay waters north of East Point NJ to Slaughter Beach DE-
Delaware Bay waters south of East Point NJ to Slaughter Beach DE-
Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm-
Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm-
Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm-
Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm-
Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm-
Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm-
405 PM EDT Wed Jul 8 2020
This Hazardous Weather Outlook is for Atlantic coastal waters and
Delaware Bay Waters.
.DAY ONE...Tonight.
There is a low probability for widespread hazardous weather.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
Gale force wind gusts are possible on Friday.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jul 8, 12:46 PM EST, 2 hours 59 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
146 PM EDT Wed Jul 8 2020
NJZ001-081815-
Sussex-
146 PM EDT Wed Jul 8 2020
...STRONG THUNDERSTORMS WILL AFFECT SUSSEX COUNTY...
At 143 PM EDT, showers and thunderstorms were developing in Sussex
county. Other thunderstorms were moving just north of the area in
New York. All storms were generally moving east at around 20 mph.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 4135 7468 4129 7454 4123 7470 4132 7478
4133 7476 4135 7475 4135 7472 4136 7469
TIME...MOT...LOC 1743Z 256DEG 16KT 4133 7473
POSpecial weather statement, Jul 8, 1:25 PM EST, 2 hours 20 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
225 PM EDT Wed Jul 8 2020
NJZ007>009-081900-
Morris-Hunterdon-Warren-
225 PM EDT Wed Jul 8 2020
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN MORRIS...
NORTHWESTERN HUNTERDON AND CENTRAL WARREN COUNTIES...
At 225 PM EDT, a strong thunderstorm was located over Roxburg, or 8
miles northeast of Easton, moving northeast at 10 mph.
Locations impacted include...
Hackettstown, Washington, Belvidere, Harmony, Oxford, Hope, Glen
Gardner, Hampton, Califon, Bloomsbury, Great Meadows-Vienna, Brass
Castle, Pleasant Valley, Long Valley, Roxburg, Beatyestown and
Beattyestown.
This includes the following highways...
Interstate 78 in New Jersey between mile markers 5 and 7.
Interstate 80 in New Jersey between mile markers 12 and 14.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4075 7474 4065 7510 4076 7518 4078 7516
4077 7513 4082 7508 4084 7508 4095 7494
TIME...MOT...LOC 1825Z 239DEG 8KT 4076 7508
POSpecial weather statement, Jul 8, 1:54 PM EST, 1 hour 51 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
254 PM EDT Wed Jul 8 2020
PAZ060-081945-
Berks-
254 PM EDT Wed Jul 8 2020
...STRONG THUNDERSTORMS WILL AFFECT BERKS COUNTY...
At 253 PM EDT, an area of strong thunderstorm was developing across
central Berks county, or near Reading, moving northeast at 15 mph.
Locations impacted include...
Reading, Wyomissing, Birdsboro, Kutztown, Hamburg, Fleetwood, Sinking
Spring, Laureldale, Womelsdorf, Wernersville, Topton, Robesonia,
Leesport, Shoemakersville, Bally, Bernville, Bechtelsville, Lyons,
Strausstown and Lenhartsville.
This includes the following highways...
Pennsylvania Turnpike between mile markers 296 and 299.
Interstate 78 in Pennsylvania between mile markers 10 and 44.
Interstate 176 in Pennsylvania between mile markers 1 and 11.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4052 7634 4052 7625 4058 7605 4057 7602
4064 7598 4068 7589 4044 7553 4025 7569
4014 7587 4036 7621 4037 7623 4049 7643
TIME...MOT...LOC 1853Z 226DEG 13KT 4040 7594
POSpecial weather statement, Jul 8, 2:14 PM EST, 1 hour 31 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
314 PM EDT Wed Jul 8 2020
NJZ009-082000-
Hunterdon-
314 PM EDT Wed Jul 8 2020
...A STRONG THUNDERSTORM WILL AFFECT HUNTERDON COUNTY...
At 314 PM EDT, a strong thunderstorm was located near Frenchtown, or
15 miles southeast of Easton, moving northeast at 25 mph.
Locations impacted include...
Flemington, High Bridge, Clinton, Glen Gardner, Hampton, Frenchtown,
Lebanon, Milford, Califon, Bloomsbury, Riegelsville, Stockton,
Sergeantsville, Annandale, White House Station and Sand Brook.
This includes Interstate 78 in New Jersey between mile markers 8 and
26.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4060 7472 4058 7471 4052 7476 4040 7497
4041 7501 4046 7507 4054 7507 4058 7512
4057 7517 4059 7520 4071 7497 4078 7488
4074 7483 4072 7472 4064 7473 4062 7471
TIME...MOT...LOC 1914Z 230DEG 23KT 4055 7497
POSpecial weather statement, Jul 8, 2:45 PM EST, 1 hour before
Special Weather Statement
National Weather Service Mount Holly NJ
345 PM EDT Wed Jul 8 2020
PAZ060-082030-
Berks-
345 PM EDT Wed Jul 8 2020
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL BERKS COUNTY...
At 345 PM EDT, a strong thunderstorm was located over Newmanstown, or
near Myerstown, moving northeast at 15 mph.
This includes the following highways...
Interstate 78 in Pennsylvania between mile markers 22 and 27.
Interstate 176 in Pennsylvania between mile markers 10 and 11.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4054 7604 4030 7577 4025 7606 4031 7614
4036 7621 4041 7631 4045 7635
TIME...MOT...LOC 1945Z 247DEG 11KT 4033 7620
POSpecial weather statement, Jul 8, 3:43 PM EST, 2 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
443 PM EDT Wed Jul 8 2020
NJZ010-012-082115-
Somerset-Middlesex-
443 PM EDT Wed Jul 8 2020
...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL SOMERSET AND
NORTHEASTERN MIDDLESEX COUNTIES...
At 442 PM EDT, a strong thunderstorm was located over Society Hill,
or near Plainfield, moving northeast at 10 mph.
This includes the following highways...
New Jersey Turnpike between exits 10 and 13.
Interstate 287 in New Jersey between mile markers 0 and 13.
Garden State Parkway between mile markers 126 and 134.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4056 7421 4055 7425 4050 7426 4050 7428
4041 7442 4058 7457 4062 7444 4062 7443
4060 7446 4061 7431 4059 7429 4060 7426
4059 7421
TIME...MOT...LOC 2042Z 235DEG 8KT 4056 7445
PO